Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 98, NWS Jackson, MS

March 2, 2012Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 7:41 PM CST for Hinds County, Madison County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 7:41 PM CST (01:41 UTC)
Expired
Mar 2, 2012, 8:30 PM CST
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 8:40 PM CSTTSTM WND DMGMadison, MSNUMEROUS LARGE LIMBS DOWN IN AREA ALONG RICE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 4:47 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS54 KJAN 030141
SVRJAN
MSC049-089-030230-
/O.NEW.KJAN.SV.W.0098.120303T0141Z-120303T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
  MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...

* UNTIL 830 PM CST

* AT 742 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROWNSVILLE MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANNANDALE...MADISON AND RIDGELAND BY 755 PM CST...
  GLUCKSTADT BY 800 PM CST...
  CANTON BY 805 PM CST...
  WAY BY 810 PM CST...
  SHARON BY 815 PM CST...
  FARMHAVEN AND CAMDEN BY 825 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3258 8979 3258 8986 3245 9004 3241 9012
      3238 9057 3252 9052 3253 9050 3258 9044
      3258 9040 3261 9033 3266 9028 3266 9020
      3270 9010 3277 9002 3281 8974 3262 8974
TIME...MOT...LOC 0142Z 254DEG 41KT 3253 9035

$$

CME
1 follow-up statement
852 
WWUS54 KJAN 030158
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CST FRI MAR 2 2012

MSC049-030208-
/O.CAN.KJAN.SV.W.0098.000000T0000Z-120303T0230Z/
HINDS MS-
758 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HINDS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3258 8979 3259 8979 3258 8983 3259 8984
      3248 9005 3250 9036 3261 9033 3266 9028
      3266 9020 3270 9010 3277 9002 3281 8974
      3262 8974
TIME...MOT...LOC 0158Z 254DEG 41KT 3257 9014

$$

MSC089-030230-
/O.CON.KJAN.SV.W.0098.000000T0000Z-120303T0230Z/
MADISON MS-
758 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR MADISON COUNTY...

AT 758 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ANNANDALE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANTON BY 805 PM CST...
  WAY BY 810 PM CST...
  SHARON BY 815 PM CST...
  FARMHAVEN AND CAMDEN BY 825 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3258 8979 3259 8979 3258 8983 3259 8984
      3248 9005 3250 9036 3261 9033 3266 9028
      3266 9020 3270 9010 3277 9002 3281 8974
      3262 8974
TIME...MOT...LOC 0158Z 254DEG 41KT 3257 9014

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 4:55 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 2, 4:55 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST FRI MAR 2 2012

...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT...

.UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF
CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR
PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY
COUNTIES FROM SVR WATCH 60. /DL/

&&

.DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/
MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO
WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS
ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER
LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS
THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE
THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT
AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E
AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS
LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED
AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO
WATCH FOR THIS AREA.

FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT
ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS
CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND
INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH
THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW
LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS
THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE
GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE
MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND
09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT
DURING THE OVERNIGHT HOURS.

FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS...
PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE
A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A
FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME
POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST
HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH
SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY
SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND.

THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO
EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES
THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/

LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES
TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS.

THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/

&&

.AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF
I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT
AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO
PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY
MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA
WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE
QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35
OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT
WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT
PASSES. /BK/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/AEG/CME/BK
Hazardous weather outlook, Mar 2, 3:15 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI MAR 2 2012

LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
CENTRAL AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS
EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS
CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO
80 MPH...AND TORNADOES.

SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON...
PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE
STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING
IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF
TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL
EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL
LIKELY OCCUR BETWEEN 4 AND 9 PM.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

ARZ074-075-MSZ018-019-025-034-035-031800-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL
TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE
STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF
ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING
AS A COLD FRONT PASSES THROUGH THE AREA.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF
25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON
AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

MSZ062>066-072>074-031800-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO
70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE
AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE
NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A
COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Local storm report, Mar 2, 6:51 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             WINTERVILLE             33.50N 91.06W
03/02/2012  E1.00 INCH       WASHINGTON         MS   PARK/FOREST SRVC

0244 PM     HAIL             3 E MONTROSE            33.30N 91.45W
03/02/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

0244 PM     TSTM WND DMG     3 N CROSSETT            33.17N 91.97W
03/02/2012                   ASHLEY             AR   EMERGENCY MNGR

            FEW TREES AND A LIGHT POLE BLOWN DOWN

0245 PM     HAIL             3 N CRAWFORD            33.35N 88.62W
03/02/2012  E1.75 INCH       LOWNDES            MS   BROADCAST MEDIA

0248 PM     HAIL             5 ESE ARTESIA           33.39N 88.56W
03/02/2012  E2.75 INCH       LOWNDES            MS   TRAINED SPOTTER

            TENNIS BALL TO BASEBALL SIZED HAIL

0252 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
03/02/2012                   CHICOT             AR   EMERGENCY MNGR

            POWERLINES DOWN

0252 PM     HAIL             2 N LAKE VILLAGE        33.35N 91.28W
03/02/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            STRONG WINDS ALSO REPORTED. ALONG HIGHWAY 82 N OF LAKE
            VILLAGE.

0302 PM     TSTM WND DMG     7 SSE COLUMBUS          33.41N 88.36W
03/02/2012                   LOWNDES            MS   EMERGENCY MNGR

            COUPLE OF TREES DOWN ACROSS NASHVILLE FERRY AND OLD
            YORKVILLE ROADS

0302 PM     HAIL             LAKE VILLAGE            33.32N 91.28W
03/02/2012  M1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN LAKE VILLAGE ALONG
            HIGHWAY 82

0307 PM     HAIL             NEW HOPE                33.45N 88.32W
03/02/2012  E1.00 INCH       LOWNDES            MS   EMERGENCY MNGR

0345 PM     TSTM WND DMG     3 N INVERNESS           33.40N 90.59W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            THREE POWER POLES BLOWN DOWN

0348 PM     TSTM WND DMG     3 SE INDIANOLA          33.42N 90.61W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            7 POWER POLES DOWN...4 ALONG HIGHWAY 49W AND 3 ALONG
            HIGHWAY 3

0350 PM     TSTM WND DMG     MOORHEAD                33.45N 90.51W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL POWER POLES AND MEDIUM TO LARGE TREES BLOWN DOWN

0353 PM     HAIL             5 NE BASTROP            32.83N 91.85W
03/02/2012  E1.00 INCH       MOREHOUSE          LA   BROADCAST MEDIA

0353 PM     TSTM WND DMG     5 NE BASTROP            32.83N 91.85W
03/02/2012                   MOREHOUSE          LA   BROADCAST MEDIA

            TREES DOWN ACROSS A ROAD

0402 PM     HAIL             1 S GRENADA             33.76N 89.81W
03/02/2012  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL SOUTH OF GRENADA

0415 PM     HAIL             2 W CARROLLTON          33.50N 89.96W
03/02/2012  E1.00 INCH       CARROLL            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 82 TWO MILES
            WEST OF CARROLLTON.

0417 PM     HAIL             3 NW OAK GROVE          32.89N 91.43W
03/02/2012  E1.00 INCH       WEST CARROLL       LA   BROADCAST MEDIA

0417 PM     TSTM WND DMG     4 NW OAK GROVE          32.90N 91.44W
03/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            TREES DOWN ACROSS JANESVILLE AND BROWNS ROADS

0420 PM     HAIL             3 N OAK GROVE           32.91N 91.39W
03/02/2012  E1.75 INCH       WEST CARROLL       LA   EMERGENCY MNGR

            HAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY

0420 PM     TSTM WND DMG     3 N OAK GROVE           32.91N 91.39W
03/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            PROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL
            PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR
            DESTROYED.

0441 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
03/02/2012                   GRENADA            MS   EMERGENCY MNGR

            POWERLINES DOWN

0500 PM     HAIL             2 NE SEVEN PINES        33.39N 90.07W
03/02/2012  E0.50 INCH       CARROLL            MS   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED.

0501 PM     HAIL             3 N CRUGER              33.37N 90.23W
03/02/2012  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL ALONG US HIGHWAY 49E AT THE
            LEFLORE/HOLMES COUNTY LINE

0523 PM     TSTM WND DMG     MANTEE                  33.73N 89.06W
03/02/2012                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN IN THE MANTEE AND MONTEVISTA COMMUNITIES

0528 PM     HAIL             MANTEE                  33.73N 89.06W
03/02/2012  E1.75 INCH       WEBSTER            MS   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZED HAIL

0530 PM     TSTM WND DMG     4 S BELZONI             33.12N 90.49W
03/02/2012                   HUMPHREYS          MS   LAW ENFORCEMENT

            CAR BLOWN OFF OF HIGHWAY 49. ANOTHER CAR HAD THE FRONT
            WINDSHIELD BUSTED OUT BY LARGE HAIL.

0530 PM     TSTM WND DMG     BELZONI                 33.18N 90.49W
03/02/2012                   HUMPHREYS          MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS BELZONI. TRACTOR TRAILER BLOWN
            OFF OF HIGHWAY 49.

0531 PM     HAIL             WINONA                  33.49N 89.73W
03/02/2012  E1.00 INCH       MONTGOMERY         MS   BROADCAST MEDIA

0543 PM     HAIL             6 SSW BUCKNER           32.21N 91.97W
03/02/2012  E1.00 INCH       RICHLAND           LA   TRAINED SPOTTER

            REPORTED NEAR HEBERT

0600 PM     HAIL             BASKIN                  32.26N 91.75W
03/02/2012  E1.75 INCH       FRANKLIN           LA   EMERGENCY MNGR

            QUARTER TO GOLF BALL SIZED HAIL COVERED THE GROUND.
            REPORTS FROM EMERGENCY MANAGER AND AMATEUR RADIO.

0608 PM     HAIL             8 NNE LEXINGTON         33.22N 90.00W
03/02/2012  E1.00 INCH       HOLMES             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL COVERING THE GROUND

0628 PM     HAIL             VAIDEN                  33.33N 89.75W
03/02/2012  E1.00 INCH       CARROLL            MS   EMERGENCY MNGR

0638 PM     HAIL             10 SE MERIDIAN          32.28N 88.59W
03/02/2012  E1.00 INCH       LAUDERDALE         MS   BROADCAST MEDIA

            IN CAUSEYVILLE COMMUNITY

&&

BK
Special weather statement, Mar 2, 6:56 PM CST, 45 minutes before
MSZ046-030125-
KEMPER MS-
656 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CST FRI MAR 2 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF PORTERVILLE AT
656 PM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3288 8835 3280 8835 3280 8836 3269 8837
      3262 8851 3278 8862 3293 8840 3293 8835
      3288 8834
TIME...MOT...LOC 0056Z 239DEG 44KT 3275 8846

BYB
Local storm report, Mar 2, 7:05 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     TALLULAH                32.41N 91.19W
03/02/2012                   MADISON            LA   LAW ENFORCEMENT

            AN 18 WHEELER WAS BLOWN INTO THE MEDIAN ALONG I-20. HAIL
            OF UNKNOWN SIZE WAS ALSO OCCURRING.

&&

DL
Local storm report, Mar 2, 7:08 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 NW ACKERMAN           33.35N 89.22W
03/02/2012  E1.00 INCH       CHOCTAW            MS   EMERGENCY MNGR

0700 PM     TSTM WND DMG     4 NNE PURVIS            31.20N 89.38W
03/02/2012                   LAMAR              MS   LAW ENFORCEMENT

            TREES DOWN ACROSS US HIGHWAY 11...WHITE CHAPEL...HAROLD
            TUCKER ROADS...AND INTERSTATE 59 NEAR THE FORREST/LAMAR
            COUNTY LINE...POSSIBLE TORNADO. ONE UNCONFIRMED INJURY
            DUE TO TREE ACROSS HIGHWAY 11 POSSIBLY ON A CAR. REPORTS
            FROM LAW ENFORCEMENT AND EMERGENCY MANAGERS.

&&

GERARD
Local storm report, Mar 2, 7:25 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     POPLAR CREEK            33.35N 89.56W
03/02/2012  E70 MPH          MONTGOMERY         MS   EMERGENCY MNGR

            SPOTTERS REPORTED ESTIMATED WIND GUSTS OF 60 TO 70 MPH IN
            POPLAR CREEK AND LODI. AT LEAST ONE TREE REPORTED DOWN.

&&

GERARD
Local storm report, Mar 2, 7:35 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             DURANT                  33.08N 89.86W
03/02/2012  E1.00 INCH       HOLMES             MS   LAW ENFORCEMENT

            REPORTED BY OFF DUTY NATCHEZ TRACE PARKWAY OFFICER

0734 PM     HAIL             1 N STARKVILLE          33.47N 88.82W
03/02/2012  M1.50 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            REPORTED BY MSU METEOROLOGY

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:00 PM CSTTornado WarningJANLamar45 min
Mar 2, 6:03 PM CSTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo57 min
Mar 2, 6:06 PM CSTSpecial Weather StatementJANClarke44 min
Mar 2, 6:16 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo74 min
Mar 2, 6:24 PM CSTSpecial Weather StatementJANLauderdale46 min
Mar 2, 6:24 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Webster66 min
Mar 2, 6:30 PM CSTTornado WarningJANForrest31 min
Mar 2, 6:36 PM CSTSevere Thunderstorm WarningJANLauderdale24 min
Mar 2, 6:50 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Humphreys, Yazoo55 min
Mar 2, 6:56 PM CSTSpecial Weather StatementJANKemper29 min
Mar 2, 7:03 PM CSTSevere Thunderstorm WarningJANKemper11 min
Mar 2, 7:09 PM CSTSevere Thunderstorm WarningJANOktibbeha37 min
Mar 2, 7:18 PM CSTTornado WarningJANHinds, Madison, Warren, Yazoo22 min
Mar 2, 7:19 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery41 min
Mar 2, 7:21 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee24 min
Mar 2, 7:26 PM CSTSevere Thunderstorm WarningJANAttala, Holmes64 min
Mar 2, 7:38 PM CSTSevere Thunderstorm WarningJANClay, Lowndes52 min
Mar 2, 7:43 PM CSTSevere Thunderstorm WarningJANChoctaw, Webster35 min
Mar 2, 8:06 PM CSTSevere Thunderstorm WarningJANChoctaw, Winston39 min
Mar 2, 8:09 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha51 min
Mar 2, 8:15 PM CSTSpecial Weather StatementJANHinds25 min
Mar 2, 8:19 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin56 min
Mar 2, 8:39 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston66 min
Mar 2, 8:55 PM CSTSpecial Weather StatementJANWinston30 min
Mar 2, 9:00 PM CSTSevere Thunderstorm WarningJANLeake, Scott45 min
Mar 2, 9:06 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston24 min
Mar 2, 9:17 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds43 min
Mar 2, 9:23 PM CSTSevere Thunderstorm WarningJANNoxubee29 min
Mar 2, 9:34 PM CSTSpecial Weather StatementJANNewton31 min
Mar 2, 9:52 PM CSTSpecial Weather StatementJANKemper, Newton28 min
Mar 2, 10:13 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale47 min
Mar 2, 10:56 PM CSTSpecial Weather StatementJANLauderdale29 min
Mar 2, 11:10 PM CSTFlash Flood WarningJANLauderdale2 hr
Mar 2, 11:38 PM CSTFlash Flood WarningJANJasper, Newton, Smith88 min
Mar 2, 11:55 PM CSTFlash Flood WarningJANClarke72 min
Mar 3, 4:47 AM CSTSpecial Weather StatementJANRankin23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.